Alert archive / Colorado / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 125, NWS Denver/Boulder, CO

September 4, 2000Washington County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 4, 2000, 8:10 PM MDT for Washington County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 4, 2000, 8:10 PM MDT (02:10 UTC)
Expired
Sep 4, 2000, 8:45 PM MDT
In force
35 min
Issued by
NWS Denver/Boulder, CO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Washington County, CO

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2000-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2000-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1637 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1948 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.1
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

159 
WUUS55 KBOU 050210
SVRDEN
COC121-050245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
810 PM MDT MON SEP 4 2000

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO

* UNTIL 845 PM MDT

* AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ELBA...OR ABOUT 20 MILES SOUTH OF AKRON...
  MOVING EAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...ELBA AND
ARICKAREE SCHOOL.

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. 
IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND 
MOVE TO A SUBSTANTIAL SHELTER.


LAT...LON 4001 10319 3971 10320 3971 10282 4002 10282

KLEYLA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:30 PM MDT, 5 hours 40 minutes earlier.

Area forecast discussion, Sep 4, 2:30 PM MDT, 5 hours 40 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
230 PM MDT MON SEP 4 2000

PTRN HAS UNDERGONE LTL CHANGE IN PAST 24 HRS AND MDLS DO NOT SHOW
ANY BIG CHNG FOR NEXT 5 DAYS EXCEPT THAT MRF ADVERTISES THAT HIGH
PRESSURE OVER TX WILL MOVE INTO SRN AZ AND NM AND FLATTEN ON SAT
AS SHT WV MOVES ACRS CANADA/NRN ROCKIES AND PLAINS.  THIS MAY BE
OVERDONE BUT IMPACT ON THIS AREA WILL BE MINIMAL FOR NOW.  SWLY
FLOW TO CONT AT LEAST THRU FRI IF NOT LONGER SO WILL BE VULNERABLE
TO SUBTRPCL MSTR MOVING NEWD FROM DSTRBNCS SW AND S OF BAJA.  MOST
MSTR WILL BE MID AND HI LVL IF THIS OCCURS BUT WILL BE LACKING IN
LOWER ATMOS.  DWNSLP FLOW TO CONT HOLDING FORTH OVER PLAINS BUT WK
CD FNT PROGD BY ETA TO MOVE THRU PLAINS CWA AROUND MIDDAY WED.  AVN
SHOWS SAME SCENARIO BUT TO A LESSER DEGREE.  NGM DOESNT GO FAR ENUF
INTO FUTURE TO SHOW FROPA BUT AT 48 HRS IT SHOWS FNT IN WY AND APCHG
NERN CO.  IF FRONT HOLDS TOGETHER SHUD BE ABLE TO SHIFT LOW LVL FLOW
TO NLY AND PERHAPS EVEN ELY WED NGT/THURS.  NONE OF THE MODELS SHOW
ENUF INCRS IN MSTR TO GET TOO EXCITED WITH POPS BUT WILL LEAVE CHC
IN FOR THURS AND FRI SNC MAY ALSO SEE INFLUX OF SUBTROPICAL MSTR FM
DSTRBNCS IN PAC S AND SW OF BAJA.  NEW MRF BACKS OFF ON LOW LVL MSTR
COMPARED TO PREV RUNS BUT WILL NOT RISK YO-YO BY CHANGING EXTENDED
YET.  ON OTHER HAND APPEARS CUD SEE RETURN OF LEE TROF AND DWNSLP
FLOW BY SAT SO WILL GO DRY AND LTL WARMER FOR SAT.  FOR SHORTER
TERM NOT ENUF MSTR/CLDS TO GO MORE THAN ISOLD POPS IN MTNS AND HIER
FTHLS FOR TNGT AND TUES AFTN/EVE WITH MSTLY CLEAR SKIES LATE TNGT
AND TUES MRNG.  WILL TRIM MAX TEMPS A FEW DEGS FOR WED DUE EXPECTED
NLY WINDS BHND FROPA/SURGE WED AFTN AND PSBLTY OF MORE CLOUD COVER.
BOODA

DEN...NONE.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 6:16 PM MDTSevere Thunderstorm WarningBOUAdams, Morgan, Weld44 min
Sep 4, 7:00 PM MDTSevere Thunderstorm WarningBOULogan, Morgan, Washington60 min
Sep 4, 7:00 PM MDTSevere Thunderstorm WarningBOUWeld60 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.